Discussions that mention risperdal

Children's Health board


First of all...sorry this is so long... :eek:

I have a 5 year old son who was dx with Bipolar this past summer. He was doing well on his normal meds (Seroquel, 200 MG 2x daily, Risperdal, .25 mg. to .5 mg (depending on how he is that day) 2x daily, and Depakote, 250 2x daily) untill a about a month 1/2 ago he began being extremely whiney ALL DAY EVERY DAY OVER EVERY LITTLE THING. Even his school noticed a huge change in his demeanor and attitude. He use to be aggressive and occasionally combative when he didn't get his way...now he just screams, cries, whines and knocks holes in the walls all at the same time. (lucky me) Nothing new except its ALL the time now. It is way too much to handle ALL day, day in and day out! I told his doc, and she wants to take him off of his Depakote and put him on Adderall. She thinks he is whiney because his stomach is hurting from his Depakote. He can speak loud and clear and he never tells me his stomach is hurting as he normally would. Well, last time he was tried on Adderall he ended up 10 times more hyper than usual and he was a little demon! He ended up back in the hospital and eventually was taken off the Adderall and they followed it with a few more stimulants which did the same thing and thats when they tried Depakote. For almost a whole year he has been stable...till now. Has anyone here had any success with Stimulants after they have already proved to NOT work on a child???
Does anyone understand why they are trying Adderall again? Just don't want to have to go through another hospitalization with my little guy! I am worried!

Thanks, April :bouncing:
Quote from Tylers_Mommy:
First of all...sorry this is so long... :eek:

I have a 5 year old son who was dx with Bipolar this past summer. He was doing well on his normal meds (Seroquel, 200 MG 2x daily, Risperdal, .25 mg. to .5 mg (depending on how he is that day) 2x daily, and Depakote, 250 2x daily) untill a about a month 1/2 ago he began being extremely whiney ALL DAY EVERY DAY OVER EVERY LITTLE THING. Even his school noticed a huge change in his demeanor and attitude. He use to be aggressive and occasionally combative when he didn't get his way...now he just screams, cries, whines and knocks holes in the walls all at the same time. (lucky me) Nothing new except its ALL the time now. It is way too much to handle ALL day, day in and day out! I told his doc, and she wants to take him off of his Depakote and put him on Adderall. She thinks he is whiney because his stomach is hurting from his Depakote. He can speak loud and clear and he never tells me his stomach is hurting as he normally would. Well, last time he was tried on Adderall he ended up 10 times more hyper than usual and he was a little demon! He ended up back in the hospital and eventually was taken off the Adderall and they followed it with a few more stimulants which did the same thing and thats when they tried Depakote. For almost a whole year he has been stable...till now. Has anyone here had any success with Stimulants after they have already proved to NOT work on a child???
Does anyone understand why they are trying Adderall again? Just don't want to have to go through another hospitalization with my little guy! I am worried!

Thanks, April :bouncing:


April, Seeing that your child had already been on the Adderall and was proven to not be the "right" med for him.... and if you dont feel comfortable trying it again, then refuse. You, as his parent, is your childs only advocate and if you dont feel comfortable trying that particular medication again then put your foot down and flat out refuse it. YOU know what is best for YOUR child. There are soooo many different meds out there available that you and your child shouldnt have to go through all of that again, have them try something different.

I am completely in agreeance with you, your child is more than old enough to express if he doesnt feel well. So i wouldnt think that he is sufferring with stomach pain or upset. These medications that he is on all work neurologically, so i would more tend to think that one or all of them just isnt the "right" combination for him anymore or that the doses need to be adjusted. I would hop on the internet and read up on all the contraindications and side effects of all of these meds, be well informed and then make a decision based on all the facts of these meds. The way he is acting at this point could very well be a direct cause from one of the medications.

I really wish you and your child the best,
Valley